Hail, Woodson
- When
- May 6, 4:20 PM CST
- Where
- Woodson County, 10 mi N of Batesville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.983, -95.883
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 6, 2:26 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT SUN MAY 6 2001 FCST CONCERNS... TEMPERATURE TRENDS THIS WEEK AND NEXT GOOD CHC OF PCPN... LONGWAVE UPR TROF WL CONT TO DVLP ACRS THE NRN PLAINS THRU 36HRS AND AFFECT THE AREA WX TNGT AND MONDAY. UPR TROF WHICH AFFECTED KS LAST NGT WAS LIFTG NEWD AWAY FM THE RGN AT MIDDAY...WITH NRN STREAM S/W IN ITS WAKE MOVG ESEWD INTO SWRN KS AND THE PANHANDLES. MEANWHILE LO LVL MSTR AND INSTBY AXIS WAS ORIENTED ACRS ERN KS AHD OF DRY LN FNT ACRS CNTRL KS. ALTHO THE SHEAR PROFILE WAS LESS IMPRESSIVE THAN YDA...PLENTY OF CAPE EXISTS WITH RELATIVELY COOL TEMPS ALOFT TO SUPPORT CONTD CNVTV DVLPMT/MRGNL SVR THREAT INTO THE EARLY EVE ACRS SERN KS WITH MAIN THREAT BEING HAIL. OTHERWISE...A BRIEF SHWR OR SPRINKLES MAY BE POSBL ACRS CNTRL KS WITH MID LVL BASED MSTR/AC AHD OF S/W...HOWEVER WL LEAVE MENTION IF AT ALL TO NOWCASTS. FOR MONDAY...DRY/COOLER LO LVL ADVCTN ON NNWLY FLO TO PRVL ACRS THE AREA. PROXIMITY OF UPR TROF TO THE N AND RELATIVELY COLDER AIR ALOFT MAY PROMOTE SOME MORE SC/AC ACRS PTNS OF THE AREA. WL LIKELY SHADE MAXS TWD COOLER MAV VALUES. S/WVS WL CONT TO DROP SEWD ON WRN SIDE OF DVLPG CLOSED UPR LOW ACRS THE MDWST INTO TUE. SOME MSTR RETURN IS SHOWN BY THE AVN/ETA DURG TUE AHD OF WK TROF DROPG SEWD ACRS THE AREA. XPCT MORE CLOUDS THAN SGFNT CHC OF PCPN...SO WL KEEP FCST DRY FOR NOW. EXTENDED FCST...THE NEW AVN MAKES MRF RATHER SUSPECT INTO THE END OF THE WEEK BYD THU. THE ECMWF IS IN AGREEMENT WITH THE MRF FOR DEEPER LO LVL MSTR RETURN AHD OF NRN UPR TROF/FROPA LATE THU...SO CHC OF TSRA LOOKS RSNBL ACRS THE CWA. BOTH MODELS BUILD UPR RDG IN ACRS THE CNTRL PLAINS BY SUNDAY WITH MAXS WELL INTO THE 80S. HOW WE GET TO THAT POINT IS STILL IN QUESTION FOR FRI/SAT. FOR NOW WL KEEP THE STATUS QUO AND CONT WITH SLGT CHCS OF TSRA FOR CONTINUITY SAKE WITH MSTR RETURN WITH WARMFNT DURG THIS PD. FCSTID = 13/DARMOFAL ICT 50 71 48 74 / 10 5 0 10 HUT 48 70 47 73 / 10 5 0 10 EWK 49 70 47 73 / 10 5 0 10 EQA 50 71 47 74 / 10 5 0 10 WLD 51 72 48 74 / 10 5 0 10 RSL 43 68 47 74 / 10 5 0 10 GBD 44 69 47 74 / 10 5 0 10 SLN 47 71 47 73 / 10 5 0 10 MPR 48 70 47 73 / 10 5 0 10 CFV 53 72 48 74 / 30 5 0 10 CNU 52 72 47 74 / 30 5 0 10 K88 51 71 46 74 / 30 5 0 10 .ICT...NONE.
KSZ052-053-067>072-082-083-091>096-098>100-062200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1241 PM CDT SUN MAY 6 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY MARION
CHASE
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
AN UNSTABLE AIRMASS IS IN PLACE ACROSS SOUTHEAST KANSAS...AND A
PORTION OF SOUTH CENTRAL KANSAS. MEANWHILE A TROUGH OF LOW PRESSURE
AT THE SURFACE...WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING.
THIS TROUGH WILL BE THE FOCUS FOR MORE ORGANIZED THUNDERSTORM
DEVELOPMENT...MAINLY SOUTH AND EAST OF THE KANSAS TURNPIKE...THIS
AFTERNOON AND EVENING.
THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS MAINLY EAST OF A LINE
FROM EUREKA TO SEDAN. THE PRIMARY THREAT WITH THE STRONGEST
THUNDERSTORMS IS LARGE HAIL AND DAMAGING WIND GUSTS.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING EAST
OF A EUREKA TO SEDAN LINE. HOWEVER SPOTTER ACTIVATION IS ALSO A
POSSIBILITY FOR THAT PORTION OF SOUTH CENTRAL KANSAS...SOUTH AND
EAST OF THE KANSAS TURNPIKE.
/RUNYANThe national radar mosaic for the moment the first event began.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241468, 5241463, 5241464, 5241465, 5241469, 5241467, 5241466.